MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF605B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Implant Pain (4561)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that patient (b)(6) had a post-operative complication: deep infection."patient complaining of ongoing pain- ct aspiration was positive for c acnes" patient will schedule revision surgery.(the adverse event was identified as not related to the study device and possibly related to the surgical procedure).
 
Additional Manufacturer Narrative
Correction h6 method code.The reported event could be confirmed, since the x-rays confirm the infection of the patient.This conclusion was verified by a medical expert upon review of the patient's case documentation.The opinion of the medical expert state as following: "the x-rays show a peri-prosthetic radiolucency with soft curved borders (well appricated in the axial direction) and with a defensive thin bone line around the humeral component.This finding usually corresponds with a low-grade infection.Since the infection is not aggressive, the thin white line around the humeral prosthesis shows that the bone has time to defend itself against the lytic influence of the infection.Cutibacterium acnes is a commensal skin bacterial species, notoriously know for these kinds of shoulder arthroplasty infections.So, i conclude that this is most likely a low-grade infection with a commensal skin bacterium (c.Acnes), that occurred during the index shoulder surgery with the subject device.Since no surgery is 100% sterile, this residual risk is covered in the ifu and in the rmf of the subject device." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between (b)(4), exceptionally up to (b)(4) and beyond, mainly depending on the respective surgical procedure and the typical patient population." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that patient (b)(6) had a post-operative complication: deep infection."patient complaining of ongoing pain- ct aspiration was positive for c acnes".Patient will schedule revision surgery.(the adverse event was identified as not related to the study device and possibly related to the surgical procedure).

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13470676
Report Number3000931034-2022-00032
Device Sequence Number17175913
Product Code KWS
UDI-Device Identifier03700434021592
UDI-Public03700434021592
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/06/2022
Device Model NumberDWF605B
Device Catalogue NumberDWF605B
Device Lot NumberAB2573015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight118 KG